MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE MCKESSON TUBERCULIN SYRINGE WITH NEEDLE SAFETYGLIDE¿; ANTISTICK SYRINGE

BD MEDICAL - DIABETES CARE MCKESSON TUBERCULIN SYRINGE WITH NEEDLE SAFETYGLIDE¿; ANTISTICK SYRINGE
Catalog Number 305945
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that (b)(4) tuberculin syringe with needle safetyglide¿ 1 ml 27 gauge 1/2 inch had a shield that was difficult to remove and had a needle that was difficult to separate from the syringe.The following information was provided by the initial reporter: "it is complicated to remove needle cover and not possible to figure out how to get needle ready to work.I had few colleagues around in attempts to remove safety component from needle and we could not.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for evalution ?: yes d.9.Returned to manufacturer on: 21-apr-2022 h.6.Investigation: a representative sample and photo were received for evaluation.A quality engineer was able to review the picture and inspect the returned sample of (1) 1ml, 13mm, 27g bd safetyglide syringe in an open blister pack from lot # 1257282 with the reported issue that it was complicated to remove the needle cover and was not possible to figure out how to get the needle ready to work.The returned syringe was examined and observed to be fully activated.The returned photo indicated that the sample was used properly.Based on the sample and photo received, the investigation concluded that embecta was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.A review of the device history record was completed for batch# 1257282.All inspections and challenges were performed per the applicable operations qc specifications.
 
Event or Problem Description
It was reported that mckesson tuberculin syringe with needle safetyglide¿ 1 ml 27 gauge 1/2 inch had a shield that was difficult to remove and had a needle that was difficult to separate from the syringe.The following information was provided by the initial reporter: "it is complicated to remove needle cover and not possible to figure out how to get needle ready to work.I had few colleagues around in attempts to remove safety component from needle and we could not.".

Brand Name
MCKESSON TUBERCULIN SYRINGE WITH NEEDLE SAFETYGLIDE¿
Common Device Name
ANTISTICK SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14242636
Report Number1920898-2022-00296
Device Sequence Number5015492
Product Code MEG
UDI-Device Identifier00382903059454
UDI-Public00382903059454
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305945
Device Lot Number1257282
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown